# SDR AALA20101018TPA01

- Difficulty date: October 18, 2010
- Submitted: October 19, 2010
- Operation: Air carrier
- Aircraft: N556AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53086
- Aircraft time: 57,285 hours, 29,356 cycles
- Engine: Pwa JT8D217
- Engine time: 7,803 hours, 4,251 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: E, A

## Discrepancy

TPA - CREW REPORTED ON CLIMB OUT AT FL 250 LEFT ENGINE EMITTED LOUD BANG, RPM ROLLED BACK TO SUB-IDLE AND EGT BEGAN TO SLOW CLIMB.  SHUTDOWN ENGINE AT THAT POINT (SINGLE ENGINE TIME 13 MINUTES).  EMERGENCY DECLARED RETURNED TPA LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  REPLACED LEFT HAND ENGINE.  SYSTEM GROUND CHECK NORMAL OPERATION.
